Limpopo health department recalls antibiotic after deaths of toddlers
Image: imgrum.pwShikwambana says the recall of the medicine is only a precautionary measure.
Limpopo’s Department of Health has recalled a certain type of antibiotic as it conducts investigations into the deaths of two toddlers at Dr CN Phatudi hospital, outside Tzaneen.
Preliminary reports suggest that the two-year-old toddlers experienced complications after they were administered with the Rocephin antibiotic on Saturday.
Health spokesperson Neil Shikwambana says the recall of the medicine is only a precautionary measure.
“The specific antibiotic was given only to those two babies, who demised unfortunately yesterday. For now what we know from the preliminary report is that these two babies started complications after they were administered with this specific antibiotic. Hence, we want to be safe to say can we then recall it in the meantime while we are conducting investigations. We are not saying these children specifically died because of this. We are saying we want to be safe,” Shikwambana explains.